Oklahoma, 2017

Tornadoes and Hail in Oklahoma, May 27 to 28, 2017

May 27 to 28, 2017 · NWS TSA · 60 events in 16 counties and zones

Strong to severe thunderstorms developed during the late afternoon hours of the 27th along and ahead of a cold front that was moving into eastern Oklahoma. Very unstable air over the area, combined with strong deep-layer wind shear, resulted in widespread severe weather to develop.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$397,000
Crop damage
None recorded
Events
60

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Strong to severe thunderstorms developed during the late afternoon hours of the 27th along and ahead of a cold front that was moving into eastern Oklahoma. Very unstable air over the area, combined with strong deep-layer wind shear, resulted in widespread severe weather to develop. Several tornadoes, hail up to softball size, and damaging wind gusts occurred with the strongest storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 27, 4:20 PM CST, 20 minutes earlier.

Area forecast discussion, May 27, 4:20 PM CST, 20 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
520 PM CDT Sat May 27 2017

.DISCUSSION...

The 00Z TAF discussion is included below.

&&

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
An extremely unstable airmass over the region ahead of a cold
front and dryline will set the stage for numerous severe
thunderstorms over the region this TAF period. The most likely
time window at each site was the time frame used in the Tempo
groups. VFR conditions will prevail outside of storms this
evening, with IFR potential if storms hit the airports. MVFR and
possibly even IFR cigs will overspread the region behind the
front, with a trend toward VFR on Sunday as cooler and drier air
in the low levels moves into the region.

Lacy

&&

.PREV DISCUSSION... /Issued 259 PM CDT Sat May 27 2017/

DISCUSSION...
Conditions are prime for significant severe weather later this
afternoon and overnight across eastern Oklahoma and northwest
Arkansas. Extreme instability is currently in place and effective
shear values are supportive of organized updrafts. These
conditions will support all modes of severe weather including
destructive winds, giant hail, and possibly a few strong
tornadoes.

The details on how the eventual convection evolves are less clear
however a likely scenario is of supercells initiating both along
the boundary from NE OK into far NW AR, and further south
along the dryline in south central OK. Currently expanding mid
cloud across central OK is likely a zone of enhanced lift yet to
overspread the region. The capping inversion has continued to
weaken and any further lift along with localized sfc convergence
is expected to spark storm development. Storms further south along
the dryline may be more delayed in development but nevertheless
will also pose significant severe weather potential. The severe
weather threat will continue into the overnight hours awaiting
the passing cold front to clear the area from northwest to
southeast.

The remainder of the forecast is expected to be rather tranquil as
dry weather prevails for early week with increasing thunderstorm
chances for mid to late week. Flow aloft is forecast to weaken
considerably as the westerlies lift well north thus reducing the
severe weather potential.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   65  81  58  87 /  60  10   0   0
FSM   71  83  60  87 /  70  10   0   0
MLC   67  80  57  86 /  70  10   0   0
BVO   62  81  53  87 /  40  10   0  10
FYV   64  77  51  82 /  70  10   0   0
BYV   66  78  54  82 /  70  10   0   0
MKO   66  79  57  86 /  70  10   0   0
MIO   64  80  54  84 /  60  10   0  10
F10   66  80  57  86 /  60  10   0   0
HHW   71  81  61  87 /  80  20  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Sunday morning for OKZ049-053-067>076.

AR...Flood Watch through Sunday morning for ARZ001-002-010-011-019-
     020-029.

&&

AVIATION...30
Hazardous weather outlook, May 27, 3:57 PM CST, 43 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
457 PM CDT Sat May 27 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
457 PM CDT Sat May 27 2017

...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT FOR EASTERN OKLAHOMA
AND WESTERN ARKANSAS...

...SIGNIFICANT SEVERE WEATHER LIKELY TONIGHT WITH DESTRUCTIVE
WINDS AND LARGE HAIL WITH A FEW STRONG TORNADOES POSSIBLE...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Late afternoon.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Eastern Oklahoma and western Arkansas.
    ONSET...Late afternoon.

	AREA AT GREATEST RISK...Along and north of Interstate 44 through early evening,
    then along and south of Interstate 44 tonight.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Early evening.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Early evening.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Latest surface mesoanalysis shows boundary across far northeast
Oklahoma. OK mesonet observations and radar data suggest
convective towers are developing along a line from just north of
Vinita southwest toward central Osage County - near Pawhuska. We
are monitoring this area for first development this afternoon.

Elevated showers and storms are approaching from central Oklahoma
with a few lightning strikes noted. The cap has held strong to
this point but once the cap is breached, explosive storm
development is likely given extreme instability in place. All
modes of severe will be likely, including very large hail,
damaging wind gusts and tornadoes.

Eventually, storms will increase in coverage and likely
transition toward a damaging wind threat by mid to late evening as
they develop southeastward. Additionally, an axis of heavy
rainfall is likely from northwest Arkansas through eastern
Oklahoma. Recent heavy rainfall may allow for rapid onset flash
flooding in a few locations.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Regional Spotter Network has been activated.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...Thunderstorm Potential.
MONDAY and TUESDAY...No Hazards.
WEDNESDAY through FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Storms will begin to shift southeast of the region Sunday morning
with dry conditions on Monday and Tuesday. Low thunderstorm
chances return mid to late week, with limited additional severe
weather potential.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
A Tornado Watch is in effect through midnight for all of eastern
Oklahoma and western Arkansas. Initiation of storms is expected
within the next hour or so. The holiday weekend will provide
numerous outdoor exposures which will further increase the
potential for a rapid safety response. Outdoor activities may need
to be cancelled this evening, especially if you are unable to
quickly move indoors to a substantial shelter.

weather.gov/tulsa Contains additional information.

CORFIDI

The radar

The Tulsa radar (KINX), 99 km away, was scanning. The volume nearest the first event began at 22:36 UTC.

Open the radar archive at this moment

Event by event

43 hail, 14 thunderstorm wind, 3 tornado. Local standard time, as filed.

Hail, Ottawa

When
May 27, 4:40 PM CST
Where
Ottawa County, 0.34 mi SSE of Miami
Measured
1.75 in hail
Property damage
$25,000
Reported by
COOP Observer
Coordinates
36.876, -94.878

Hail, Ottawa

When
May 27, 4:46 PM CST
Where
Ottawa County, 6 mi W of Miami
Measured
0.88 in hail
Reported by
Storm Chaser
Coordinates
36.880, -94.989

Hail, Ottawa

When
May 27, 5:20 PM CST
Where
Ottawa County, 0.47 mi SSE of Wyandotte
Measured
1.75 in hail
Property damage
$20,000
Reported by
Public
Coordinates
36.794, -94.725

Hail, Ottawa

When
May 27, 5:30 PM CST
Where
Ottawa County, 3 mi N of Fairland
Measured
2 in hail
Property damage
$20,000
Reported by
Public
Coordinates
36.793, -94.850

Hail, Osage

When
May 27, 5:30 PM CST
Where
Osage County, 3.09 mi WNW of Okesa
Measured
1.75 in hail
Property damage
$10,000
Reported by
Park/Forest Service
Coordinates
36.740, -96.180

Hail, Ottawa

When
May 27, 5:45 PM CST
Where
Ottawa County, Wyandotte
Measured
1.75 in hail
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
36.800, -94.730

Hail, Washington

When
May 27, 5:51 PM CST
Where
Washington County, 1 mi S of (Bvo)bartlesville Ar
Measured
1.25 in hail
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
36.756, -96.019

Hail, Nowata

When
May 27, 6:03 PM CST
Where
Nowata County, 9 mi WNW of Nowata
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.750, -95.780

Hail, Nowata

When
May 27, 6:16 PM CST
Where
Nowata County, Nowata
Measured
1.75 in hail
Property damage
$20,000
Reported by
Public
Coordinates
36.700, -95.630

Hail, Nowata

When
May 27, 6:22 PM CST
Where
Nowata County, 1 mi S of Nowata
Measured
1.25 in hail
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
36.685, -95.630

Hail, Rogers

When
May 27, 6:39 PM CST
Where
Rogers County, 4.59 mi WSW of Catale
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
36.555, -95.460

Hail, Rogers

When
May 27, 6:40 PM CST
Where
Rogers County, 3.74 mi SW of Catale
Measured
2 in hail
Property damage
$10,000
Reported by
Public
Coordinates
36.536, -95.432

Hail, Rogers

When
May 27, 6:45 PM CST
Where
Rogers County, 3.46 mi SW of Catale
Measured
2.5 in hail
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
36.540, -95.430

Hail, Craig

When
May 27, 6:47 PM CST
Where
Craig County, 3 mi W of White Oak
Measured
1.25 in hail
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.620, -95.324

Hail, Craig

When
May 27, 6:57 PM CST
Where
Craig County, 4.43 mi SE of White Oak
Measured
1.25 in hail
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
36.570, -95.220

Hail, Craig

When
May 27, 7:00 PM CST
Where
Craig County, 6.27 mi SSE of White Oak
Measured
2 in hail
Property damage
$10,000
Reported by
Public
Coordinates
36.538, -95.221

Hail, Creek

When
May 27, 7:13 PM CST
Where
Creek County, 3 mi S of Milfay
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.707, -96.570

Hail, Craig

When
May 27, 7:13 PM CST
Where
Craig County, 9.6 mi SE of Vinita Arpt
Measured
1.25 in hail
Property damage
$5,000
Reported by
Public
Coordinates
36.525, -95.024

Hail, Craig

When
May 27, 7:15 PM CST
Where
Craig County, 6.18 mi SSE of White Oak
Measured
1.25 in hail
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
36.540, -95.220

Tornado, Okfuskee

When
May 27, 7:20 PM CST to 7:26 PM CST
Where
Okfuskee County, 1.51 mi SSW of Micawber to 1.64 mi SE of Micawber
Rating
EF0
Path length
2.1 mi
Path width
100 yd
Reported by
Storm Chaser
Coordinates
35.601, -96.534

Storm chasers observed a tornado over open country for about six minutes. An NWS ground survey team was unable to find any damage from the tornado, mainly due to the fact the tornado was over terrain that was inaccessible by roads. Storm chaser photos and video did show some debris occasionally in the tornadic circulation, most likely from trees.

Hail, Delaware

When
May 27, 7:30 PM CST
Where
Delaware County, 0.9 mi N of Grove
Measured
1.25 in hail
Property damage
$5,000
Reported by
Public
Coordinates
36.593, -94.769

Hail, Okfuskee

When
May 27, 7:39 PM CST
Where
Okfuskee County, 1 mi NE of Welty
Measured
2 in hail
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
35.630, -96.387

Hail, Okfuskee

When
May 27, 7:44 PM CST
Where
Okfuskee County, 1 mi E of Welty
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.620, -96.382

Hail, Creek

When
May 27, 7:49 PM CST
Where
Creek County, 5 mi NW of Sapulpa
Measured
1 in hail
Reported by
Public
Coordinates
36.051, -96.163

Hail, Creek

When
May 27, 7:50 PM CST
Where
Creek County, 4 mi NW of Sapulpa
Measured
1 in hail
Reported by
Public
Coordinates
36.041, -96.151

Hail, Creek

When
May 27, 7:50 PM CST
Where
Creek County, 1 mi N of Sapulpa
Measured
0.75 in hail
Reported by
Public
Coordinates
36.014, -96.100

Hail, Okfuskee

When
May 27, 7:53 PM CST
Where
Okfuskee County, 3 mi NW of Mason
Measured
3 in hail
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
35.601, -96.408

Hail, Okfuskee

When
May 27, 7:53 PM CST
Where
Okfuskee County, 2 mi SSE of Welty
Measured
4.25 in hail
Property damage
$25,000
Reported by
Public
Coordinates
35.593, -96.386

Hail, Tulsa

When
May 27, 7:53 PM CST
Where
Tulsa County, 3 mi S of Sand Spgs
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.107, -96.120

Hail, Okfuskee

When
May 27, 7:54 PM CST
Where
Okfuskee County, 1 mi W of Okfuskee
Measured
2.75 in hail
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
35.600, -96.248

Tornado, Okfuskee

When
May 27, 7:55 PM CST to 8:02 PM CST
Where
Okfuskee County, 3.04 mi W of Mason to 2.59 mi WSW of Mason
Rating
EFU
Path length
0.6 mi
Path width
100 yd
Reported by
Storm Chaser
Coordinates
35.566, -96.424

Storm chasers observed a tornado over open country. An NWS storm survey team found no damage associated with the tornado, mainly due to the fact it remained over terrain that was inaccessible by road. An unmanned aircraft system (UAS) piloted by researchers from the Oklahoma State University flew the suspected area where the tornado occurred but data obtained were inconclusive.

Thunderstorm Wind, Tulsa

When
May 27, 7:57 PM CST
Where
Tulsa County, 1.06 mi S of Prattville
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.105, -96.117

Thunderstorm wind gusts were estimated to near 60 mph on Highway 97 near W 41st Street in Sand Springs.

Hail, Tulsa

When
May 27, 7:57 PM CST
Where
Tulsa County, 1.1 mi S of Prattville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.104, -96.117

Hail, Tulsa

When
May 27, 8:15 PM CST
Where
Tulsa County, 1.07 mi NE of West Tulsa
Measured
1.5 in hail
Property damage
$10,000
Reported by
Public
Coordinates
36.160, -96.005

Hail, Mayes

When
May 27, 8:26 PM CST
Where
Mayes County, 2 mi ESE of Pryor
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.289, -95.287

Hail, Rogers

When
May 27, 8:30 PM CST
Where
Rogers County, 6.81 mi NNW of Catoosa
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
36.270, -95.800

Thunderstorm Wind, Okfuskee

When
May 27, 8:45 PM CST
Where
Okfuskee County, Okemah
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
35.430, -96.300

Strong thunderstorm wind blew down trees in Okemah.

Hail, Creek

When
May 27, 8:48 PM CST
Where
Creek County, 3 mi S of Milfay
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.707, -96.570

Hail, Okmulgee

When
May 27, 9:06 PM CST
Where
Okmulgee County, 3 mi W of Schulter
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
35.520, -96.003

Thunderstorm Wind, Okmulgee

When
May 27, 9:09 PM CST
Where
Okmulgee County, 3.35 mi NW of Naddock
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
35.582, -95.915

The Oklahoma Mesonet station southeast of Okmulgee measured 60 mph thunderstorm wind gusts.

Thunderstorm Wind, Okmulgee

When
May 27, 9:25 PM CST
Where
Okmulgee County, 0.64 mi NW of Morris
Measured
65 kt (75 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
35.606, -95.858

Strong thunderstorm wind blew down trees, some of which blocked roads in and around Morris.

Hail, Craig

When
May 27, 10:03 PM CST
Where
Craig County, 0.72 mi S of Vinita
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
36.640, -95.152

Hail, Craig

When
May 27, 10:05 PM CST
Where
Craig County, 3 mi N of White Oak
Measured
2.75 in hail
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
36.663, -95.270

Hail, Craig

When
May 27, 10:08 PM CST
Where
Craig County, Vinita
Measured
1.75 in hail
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
36.650, -95.150

Thunderstorm Wind, Muskogee

When
May 27, 10:15 PM CST
Where
Muskogee County, 0.65 mi S of Webbers Falls
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
35.511, -95.131

Strong thunderstorm wind damaged the roof of a home.

Thunderstorm Wind, Sequoyah

When
May 27, 10:30 PM CST
Where
Sequoyah County, 1.09 mi SE of Sallisaw
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
35.458, -94.787

Strong thunderstorm wind blew down a tree onto a home.

Hail, Craig

When
May 27, 10:33 PM CST
Where
Craig County, Bluejacket
Measured
2.5 in hail
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
36.800, -95.070

Tornado, Sequoyah

When
May 27, 10:45 PM CST to 10:46 PM CST
Where
Sequoyah County, 0.92 mi NW of Short to 1.43 mi NE of Short
Rating
EF1
Path length
1.6 mi
Path width
625 yd
Continued into
Crawford, Ar (TSA)
Reported by
NWS Storm Survey
Coordinates
35.580, -94.491

This is the first segment of a two segment tornado. In Sequoyah County, this tornado uprooted trees and snapped large tree limbs as it moved east-northeast, crossing into Crawford County, Arkansas west of Uniontown. Based on this damage, maximum estimated wind in this segment of the tornado was 90 to 100 mph.

Hail, Ottawa

When
May 27, 10:49 PM CST
Where
Ottawa County, Miami
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.880, -94.880

Hail, Ottawa

When
May 27, 10:55 PM CST
Where
Ottawa County, Miami
Measured
1.5 in hail
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
36.880, -94.880

Thunderstorm Wind, Le Flore

When
May 27, 11:00 PM CST
Where
Le Flore County, 1.06 mi NW of Hodgen
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.842, -94.632

Strong thunderstorm wind blew down trees.

Hail, Ottawa

When
May 27, 11:15 PM CST
Where
Ottawa County, 5.88 mi NNE of Peoria
Measured
1.75 in hail
Property damage
$10,000
Reported by
Public
Coordinates
36.998, -94.627

Thunderstorm Wind, Pushmataha

When
May 27, 11:25 PM CST
Where
Pushmataha County, 0.72 mi NW of Clayton
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
34.589, -95.357

Thunderstorm wind gusts were estimated to near 70 mph.

Thunderstorm Wind, Pushmataha

When
May 27, 11:31 PM CST
Where
Pushmataha County, 0.59 mi NW of Clayton
Measured
65 kt (75 mph) estimated gust
Reported by
Trained Spotter
Coordinates
34.587, -95.357

Strong thunderstorm wind blew down trees.

Thunderstorm Wind, Le Flore

When
May 27, 11:41 PM CST
Where
Le Flore County, 3 mi NW of Whitesboro
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.711, -94.917

Thunderstorm wind gusts were estimated to 60 mph.

Thunderstorm Wind, Le Flore

When
May 27, 11:45 PM CST
Where
Le Flore County, 0.91 mi NNW of Whitesboro
Measured
68 kt (78 mph) measured gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.693, -94.885

Thunderstorm wind gusts were measured to 78 mph. Trees and power lines were blown down.

Thunderstorm Wind, Le Flore

When
May 27, 11:50 PM CST
Where
Le Flore County, 0.34 mi ENE of Talihina
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.752, -95.045

Thunderstorm wind gusts were estimated to 60 mph.

Thunderstorm Wind, Le Flore

When
May 28, 12:10 AM CST
Where
Le Flore County, 0.83 mi W of Hontubby
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
34.851, -94.565

Thunderstorm wind gusts were estimated to 60 mph.

Hail, Le Flore

When
May 28, 12:13 AM CST
Where
Le Flore County, 1.2 mi ESE of Big Cedar
Measured
1.75 in hail
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.646, -94.649

Thunderstorm Wind, Le Flore

When
May 28, 12:20 AM CST
Where
Le Flore County, 2.99 mi NNE of Hicks
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
34.790, -94.480

Strong thunderstorm wind blew the roof off of a barn.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2017Every state in 2017This day in weather historyThe tornado archive for Oklahoma, 2017Warnings in Oklahoma, May 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 701989, 701990, 701991, 701992, 701993, 701994, 701995, 701996, 701997, 701998, 701999, 702000, 702001, 702002, 702003, 702004, 702005, 702006, 702007, 703526, 702008, 702009, 702010, 702011, 702012, 702013, 702014, 702015, 702016, 702017, 703531, 702018, 703979, 702019, 702023, 702024, 702025, 702026, 702027, 702028, and more.